×

zbMATH — the first resource for mathematics

Sensitivity and chaos of semigroup actions. (English) Zbl 1267.37010
A semiflow \((T,X,\pi)\), shortly \((T,X)\), is a triple consisting of a topological monoid \(T\), a metric space \((X,d)\) and a continuous action \(\pi:T\times X\to X\) of \(T\) on \(X\). The semiflow \((T,X)\) is said to be:
(a)
“minimal” if \(\overline{Tx}=X\) for every \(x\in X\);
(b)
“syndetically transitive” if for any nonempty open subsets \(U,V\) of \(X\), the set \(N(U,V)=\{t\in T\,|\,U\cap t^{-1}V\neq \emptyset\}\) is a syndetic subset of \(T\);
(c)
“pointwise equicontinuous” if every point \(x\in X\) is an equicontinuity point, meaning that for every \(\varepsilon>0\) there is \(\delta>0\) such that \(d(x,y)<\delta\) implies \(d(tx,ty)<\varepsilon\) for every \(t\in T\);
(d)
sensitive if there exists \(c>0\) (a sensitivity constant) such that for every \(x\in X\) and every open neighborhood \(U\) of \(x\) there exists \(y\in U\) and \(t\in T\) with \(d(tx,ty)>c\);
(e)
Li-Yorke chaotic if there is an uncountable scrambled subset \(Y\) of \(X\), meaning that for any two distinct points \(x,y\in Y\) there are two infinite sequences \((s_n)\), \((t_n)\) in \(T\) such that \(\lim_{n\to\infty} d(s_nx, s_ny)>0\) and \(\lim_{n\to\infty} d(t_nx, t_ny)=0\).
A point \(x\in X\) is a “transitivity point” of \((T,X)\) if \(Tx\) is dense in \(X\). A subset \(O=\{x_1, \dots, x_n\}\) of \(X\) is an \(n\)-periodic orbit of \((T,X)\) if the following conditions hold:
(1)
each \(t\in T\) acts on \(O\) either as an \(n\)-cyclic permutation, or as the identity map;
(2)
not all elements \(t\in T\) act on \(O\) as the identity map.
A topological semigroup \(T\) is called a C-semigroup if for every \(t\in T\) the subset \(\overline{T\setminus Tt}\) of \(T\) is compact.
In the paper under review the two main results are the following theorems.
Theorem 1. Let \((T,X)\) be a semiflow in which \(X\) is a Polish space and \(T\) is a C-semigroup. If \((T,X)\) is syndetically transitive, then it is either (i) minimal and pointwise equicontinuous, or, (ii) sensitive.
Theorem 2. Let \((T,X)\) be a semiflow in which \(X\) is a Polish space and \(T\) is abelian. Suppose that \((T,X)\) has a transitive point \(x\) and an \(n\)-periodic orbit \(O\). Let \(S\) be the set of all \(t\in T\) which act on \(O\) as the identity map and suppose that the set \(\overline{Sx}\) has no isolated points. Then \((T,X)\) is Li-Yorke chaotic.
The paper is well-written and interesting.

MSC:
37B05 Dynamical systems involving transformations and group actions with special properties (minimality, distality, proximality, expansivity, etc.)
54H20 Topological dynamics (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Akin, E., Kolyada, S.: Li-Yorke sensitivity. Nonlinearity 16, 1421–1433 (2003) · Zbl 1045.37004 · doi:10.1088/0951-7715/16/4/313
[2] Auslander, J., Yorke, J.: Interval maps, factors of maps and chaos. Tohoku Math. J. 32, 177–188 (1980) · Zbl 0448.54040 · doi:10.2748/tmj/1178229634
[3] Banks, J., Brooks, J., Cairns, G., Davis, G., Stacey, P.: On Devaney’s definition of chaos. Am. Math. Mon. 99, 332–334 (1992) · Zbl 0758.58019 · doi:10.2307/2324899
[4] Devaney, R.: An Introduction to Chaotic Dynamical Systems, 2nd edn. Addison-Wesley, Redwood (1989) · Zbl 0695.58002
[5] Glasner, E., Weiss, B.: Sensitive dependence on initial conditions. Nonlinearity 6, 1067–1075 (1993) · Zbl 0790.58025 · doi:10.1088/0951-7715/6/6/014
[6] Guckenheimer, J.: Sensitive dependence on initial conditions for one-dimensional maps. Commun. Math. Phys. 70, 133–160 (1979) · Zbl 0429.58012 · doi:10.1007/BF01982351
[7] Huang, W., Ye, X.: An explicit scattering, non-weakly mixing example and weak disjointness. Nonlinearity 15, 849–862 (2002) · Zbl 1018.54026 · doi:10.1088/0951-7715/15/3/320
[8] Huang, W., Ye, X.: Devaney’s chaos or 2-scattering implies Li Yorke’s chaos. Topol. Appl. 17, 259–272 (2002) · Zbl 0997.54061 · doi:10.1016/S0166-8641(01)00025-6
[9] Kontorovich, E., Megrelishvili, M.: A note on sensitivity of semigroup actions. Semigroup Forum 76, 133–141 (2008) · Zbl 1161.47029 · doi:10.1007/s00233-007-9033-5
[10] Kuratowski, K.: Applications of Baire-category method to the problem of independents sets. Fundam. Math. 81, 65–72 (1974) · Zbl 0311.54036
[11] Li, T., Yorke, J.: Period 3 implies chaos. Am. Math. Mon. 82, 985–992 (1975) · Zbl 0351.92021 · doi:10.2307/2318254
[12] Su, X., Zhou, Y.: Chaotic semigroup action. Appl. Math. J. Chin. Univ. Ser. A 19, 292–296 (2004) · Zbl 1083.54528
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.